Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 247, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 5, 2007, 3:40 AM CDT for Val Verde County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2007, 3:40 AM CDT (08:40 UTC)
- Expired
- Jun 5, 2007, 4:30 AM CDT
- In force
- 50 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 114 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 8.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2861 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 050847
SVREWX
TXC465-050930-
/O.NEW.KEWX.SV.W.0247.070605T0840Z-070605T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
345 AM CDT TUE JUN 5 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...LOMA ALTA...LANGTRY...JUNO...DEL
RIO...COMSTOCK...
* UNTIL 430 AM CDT
* AT 345 AM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA
OF THUNDERSTORMS FROM NEAR JUNO TO AMISTAD RESERVOIR...MOVING
EAST AND SOUTHEAST AT 35 MPH. THESE THUNDERSTORMS WILL MOVE OVER
VAL VERDE COUNTY IN THE NEXT HOUR...BRINGING STRONG WINDS NEAR OR
IN EXCESS OF 60 MPH. HAIL IS ALSO POSSIBLE WITH THESE
THUNDERSTORMS...AND HAIL SIZES FROM MARBLE TO PENNY SIZE IS
POSSIBLE. FREQUENT DANGEROUS LIGHTNING WILL ACCOMPANY THESE
THUNDERSTORMS.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES NORTHEAST OF COMSTOCK BY 355 AM CDT...
LAT...LON 3028 10176 3029 10175 3029 10070 2943 10070
2925 10076 2937 10101 2947 10108 2953 10127
2962 10125 2963 10126 2958 10130 2966 10131
2966 10137 2977 10142 2976 10154 2981 10155
2976 10165 2978 10175
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:26 AM CDT, 14 minutes earlier.
Area forecast discussion, Jun 5, 3:26 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 326 AM CDT TUE JUN 5 2007 .DISCUSSION... A THUNDERSTORM CLUSTER IS MOVING SOUTHEAST THROUGH VAL VERDE COUNTY. THIS CLUSTER WILL CONTINUE TRACKING ACROSS THE WESTERN MOST COUNTIES THIS MORNING. THERE ARE ALREADY SIGNS OF OUTFLOW BOUNDARIES ON RADAR FROM THIS ACTIVITY. SO OTHER THAN CHANCE POPS THIS MORNING FOR CURRENT ACTIVITY, AFTERNOON ACTIVITY WILL BE ISOLATED TO WIDELY SCATTERED. SO 20 PERCENT SHOULD SUFFICE. TONIGHT WILL BE OUR LAST NORTHWEST FLOW ALOFT NIGHT, SO 20 PERCENT POPS ARE KEPT IN THE FORECAST THROUGH TONIGHT. THE FLOW ALOFT BECOMES ZONAL ON WEDNESDAY, SO CHANCES OF RAIN WILL BE LIMITED TO THE DRY LINE OUT IN WEST TEXAS. THE UPPER HIGH BUILDS INTO TEXAS THURSDAY THROUGH SATURDAY WHILE A BROAD TROUGH COVERS THE WESTERN 2/3RDS OF THE U.S. THIS WILL TEND TO KEEP THE SOUTHERLY SURFACE WINDS ON THE BREEZY SIDE DURING THE AFTERNOON AND EVENING HOURS. A BREAK IN THE RIDGE IS STILL EXPECTED TO DEVELOP SUNDAY OR MONDAY, PUTTING THE EXTREME EASTERN COUNTIES IN A TROPICAL AIRMASS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 93 72 92 76 95 / 20 20 - - - AUSTIN BERGSTROM INTL AIRPORT 93 71 94 75 95 / 20 20 - - - DEL RIO INTL AIRPORT 95 75 98 76 100 / 30 20 - - - SAN ANTONIO INTL AIRPORT 94 72 92 76 94 / 20 20 - - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 06/08
Hazardous weather outlook, Jun 5, 1:37 AM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 137 AM CDT TUE JUN 5 2007 TXZ171>173-183>194-202>209-217>225-228-051200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 137 AM CDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT AN AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE RIO GRANDE PLAINS AND ADJACENT EDWARDS PLATEAU TONIGHT. THESE SHOWERS AND THUNDERSTORMS WILL BRING WIND GUSTS OF 25 TO 40 MPH...BRIEF HEAVY RAIN...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 4, 9:41 PM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
941 PM CDT MON JUN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 2 S LEANDER 30.53N 97.86W
06/04/2007 E1.75 INCH WILLIAMSON TX PUBLIC
0312 PM HAIL 1 W CEDAR PARK 30.51N 97.85W
06/04/2007 M2.00 INCH WILLIAMSON TX TRAINED SPOTTER
0314 PM HAIL 1 SE LEANDER 30.55N 97.85W
06/04/2007 E2.75 INCH WILLIAMSON TX PUBLIC
PUBLIC REPORTS BASEBALL SIZE HAIL NEAR LEANDER HIGH
SCHOOL.
0315 PM HAIL CEDAR PARK 30.51N 97.83W
06/04/2007 M1.75 INCH WILLIAMSON TX PUBLIC
0315 PM HAIL 5 W GEORGETOWN 30.65N 97.77W
06/04/2007 E0.50 INCH WILLIAMSON TX EMERGENCY MNGR
0318 PM HAIL CEDAR PARK 30.51N 97.83W
06/04/2007 E1.00 INCH WILLIAMSON TX BROADCAST MEDIA
ESTIMATED REPORTS OF 1.00 INCH HAIL.
0318 PM HAIL NW CEDAR PARK 30.51N 97.83W
06/04/2007 E1.00 INCH WILLIAMSON TX BROADCAST MEDIA
ESTIMATED 1.00 INCH HAIL NORTH WEST OF CEDAR PARK.
0320 PM HAIL 1 S GEORGETOWN 30.63N 97.69W
06/04/2007 M1.75 INCH WILLIAMSON TX TRAINED SPOTTER
GOLF BALL SIZED HAIL REPORTED ON IH 35.
0320 PM HAIL 4 WSW ROUND ROCK 30.50N 97.73W
06/04/2007 E1.00 INCH WILLIAMSON TX TRAINED SPOTTER
QUATER SIZE HAIL REPORTED IN THE FM620 AND PARMER ROAD
AREA.
0331 PM TSTM WND GST 11 N AUSTIN 30.47N 97.75W
06/04/2007 E45.00 MPH WILLIAMSON TX TRAINED SPOTTER
0333 PM FUNNEL CLOUD 2 S PFLUGERVILLE 30.41N 97.62W
06/04/2007 TRAVIS TX PUBLIC
FUNNEL CLOUD SIGHTED NEAR IH 35 AND HIGHWAY 1825.
0450 PM HAIL BASTROP 30.11N 97.31W
06/04/2007 M0.75 INCH BASTROP TX AMATEUR RADIO
INTERSECTION OF HIGHWAYS 21 AND 1441.
&&
DCSpecial weather statement, Jun 5, 1:29 AM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 129 AM CDT TUE JUN 5 2007 TXZ183-184-202-050745- VAL VERDE-EDWARDS-KINNEY- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...BRACKETTVILLE 129 AM CDT TUE JUN 5 2007 ...SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE IN THE NEXT FEW HOURS... AN AREA OF SHOWERS AND THUNDERSTORMS NORTHWEST OF PANDALE WILL CONTINUE MOVING SOUTHEAST IN THE NEXT FEW HOURS. THESE SHOWERS AND THUNDERSTORMS MAY AFFECT PARTS OF VAL VERDE...EDWARDS AND KINNEY COUNTIES IN THE NEXT FEW HOURS. WIND GUSTS OF 25 TO 40 MPH...BRIEF HEAVY RAIN... AND FREQUENT LIGHTNING IS POSSIBLE IN OR NEAR THE THUNDERSTORMS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:24 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 81 min |
| Jun 5, 4:35 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 55 min |
| Jun 5, 4:53 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 67 min |
| Jun 5, 5:28 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 77 min |
| Jun 5, 5:54 AM CDT | Severe Thunderstorm Warning | EWX | Maverick | 51 min |
| Jun 5, 6:34 AM CDT | Severe Thunderstorm Warning | EWX | Frio | 56 min |
| Jun 5, 6:41 AM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
| Jun 5, 6:45 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 45 min |
| Jun 5, 7:24 AM CDT | Severe Thunderstorm Warning | EWX | Frio | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.